Alert archive / Florida / Freeze Warnings in 2009
Freeze Warning 3, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 22, 2009, 4:37 AM EST for 4 counties in Florida. It took effect at Jan 23, 2009, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2009, 4:37 AM EST (09:37 UTC)
- In effect from
- Jan 23, 2009, 4:00 AM EST
- Expired
- Jan 23, 2009, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 220937 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 437 AM EST THU JAN 22 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT THROUGH 9 AM EST THIS MORNING FOR GLADES AND HENDRY COUNTIES... ...FREEZE WARNING REMAINS IN EFFECT THROUGH 9 AM EST THIS MORNING FOR MOST OF MAINLAND SOUTH FLORIDA...EXCEPT IMMEDIATE EAST COASTAL AREAS... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY FOR GLADES AND HENDRY COUNTIES... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR INLAND PALM BEACH AND INLAND COLLIER COUNTIES... FLZ063-221930- /O.UPG.KMFL.FZ.A.0003.090123T0900Z-090123T1300Z/ /O.NEW.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/ /O.CON.KMFL.HZ.W.0001.000000T0000Z-090122T1400Z/ GLADES- INCLUDING THE CITY OF...MOORE HAVEN 437 AM EST THU JAN 22 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. CLEAR SKIES AND EXPECTED LIGHT WINDS THIS MORNING WILL RESULT IN TEMPERATURES DROPPING TO BELOW FREEZING ACROSS MOST OF THE INTERIOR SECTIONS OF MAINLAND SOUTH FLORIDA...WITH LOW TEMPERATURES AS COLD AS THE MID TO UPPER 20S POSSIBLE ACROSS GLADES COUNTY. AS A RESULT A HARD FREEZE WARNING HAS BEEN ISSUED FOR GLADES COUNTY...WHICH MEANS TEMPERATURES COULD FALL BELOW 28 DEGREES FOR 3 CONSECUTIVE HOURS. THESE TEMPERATURES COULD BE SIMILAR TO FREEZE EVENTS THAT OCCURRED IN 1997 AND 2003. SIMILAR CONDITIONS...CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WARNING HAS BEEN ISSUED FOR FRIDAY MORNING...BUT A HARD FREEZE IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ066-221930- /O.NEW.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/ /O.CON.KMFL.HZ.W.0001.000000T0000Z-090122T1400Z/ HENDRY- INCLUDING THE CITY OF...CLEWISTON 437 AM EST THU JAN 22 2009 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. CLEAR SKIES AND EXPECTED LIGHT WINDS THIS MORNING WILL RESULT IN TEMPERATURES DROPPING TO BELOW FREEZING ACROSS MOST OF THE INTERIOR SECTIONS OF MAINLAND SOUTH FLORIDA...WITH LOW TEMPERATURES AS COLD AS THE MID TO UPPER 20S POSSIBLE ACROSS PORTIONS OF HENDRY COUNTY. AS A RESULT A HARD FREEZE WARNING CONTINUES IN EFFECT FOR HENDRY COUNTY...WHICH MEANS TEMPERATURES COULD FALL BELOW 28 DEGREES FOR 3 CONSECUTIVE HOURS. THESE TEMPERATURES COULD BE SIMILAR TO FREEZE EVENTS THAT OCCURRED IN 1997 AND 2003. SIMILAR CONDITIONS...CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WARNING HAS BEEN ISSUED FOR FRIDAY MORNING...BUT A HARD FREEZE IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ067-070-221930- /O.NEW.KMFL.FZ.A.0004.090123T0900Z-090123T1400Z/ /O.CON.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/ INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON...IMMOKALEE 437 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. CLEAR SKIES ALONG WITH LIGHT WINDS ARE EXPECTED TO PREVAIL EARLY THIS MORNING. THIS WILL LIKELY RESULT IN TEMPERATURES DROPPING TO BELOW FREEZING ACROSS MOST OF THE INTERIOR AND WESTERN SECTIONS OF MAINLAND SOUTH FLORIDA...WITH LOW TEMPERATURES AROUND 30 DEGREES POSSIBLE...HENCE A FREEZE WARNING CONTINUES IN EFFECT FOR THIS AREA. PEOPLE SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING TEMPERATURES EARLY MORNING ACROSS MOST OF COLLIER COUNTY AND INLAND PALM BEACH COUNTY...AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. AREAS OF FROST ARE ALSO EXPECTED IN THESE AREAS...WHICH COULD BE VERY DAMAGING TO OUTDOOR PLANTS. SIMILAR CONDITIONS...CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WATCH HAS BEEN ISSUED FOR FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ068-069-071>075-174-221400- /O.CON.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/ METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...NAPLES...CORAL SPRINGS...SUNRISE... DAVIE...HOLLYWOOD...PEMBROKE PINES...HIALEAH 437 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS WARNING INCLUDES THE WESTERNMOST SUBURBS OF THE SOUTHEAST FLORIDA METRO AREA... GENERALLY WEST OF THE TURNPIKE IN PALM BEACH COUNTY... INTERSTATE 75 AND THE SAWGRASS EXPRESSWAY IN BROWARD COUNTY AND THE FLORIDA TURNPIKE EXTENSION IN MIAMI-DADE COUNTY. THESE AREAS INCLUDE WESTERN SECTIONS OF HOMESTEAD... FLORIDA CITY AND THE REDLAND IN MIAMI-DADE COUNTY...WESTON IN BROWARD COUNTY AND WELLINGTON...THE ACREAGE AND JUPITER FARMS IN PALM BEACH COUNTY. IN THESE AREAS...TEMPERATURES COULD DROP TO NEAR OR JUST BELOW FREEZING. THESE TEMPERATURES COULD BE SIMILAR TO FREEZE EVENTS THAT OCCURRED IN 1997 AND 2003. IN COLLIER COUNTY, TEMPERATURES COULD DROP TO AROUND FREEZING IN THE IMMEDIATE NAPLES AREA BETWEEN TAMIAMI TRAIL AND INTERSTATE 75...WITH TEMPERATURES SLIGHTLY BELOW FREEZING EXPECTED EAST OF I-75. AREAS OF FROST ARE ALSO EXPECTED IN THESE AREAS...WHICH COULD BE VERY DAMAGING TO OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
000 WWUS72 KMFL 221408 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 908 AM EST THU JAN 22 2009 ...HARD FREEZE WARNING FOR GLADES AND HENDRY COUNTIES AND FREEZE WARNING FOR MOST OTHER SOUTH FLORIDA ZONES ALLOWED TO EXPIRE ON SCHEDULE AT 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY FOR GLADES AND HENDRY COUNTIES... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR INLAND PALM BEACH AND INLAND COLLIER COUNTIES... FLZ063-066-222000- /O.EXP.KMFL.HZ.W.0001.000000T0000Z-090122T1400Z/ /O.CON.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON 908 AM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... ...HARD FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM EST THIS MORNING... SIMILAR CONDITIONS TO THURSDAY MORNING...WITH CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WARNING HAS BEEN ISSUED FOR FRIDAY MORNING...BUT A HARD FREEZE IS NOT EXPECTED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ067-070-222000- /O.EXP.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/ /O.CON.KMFL.FZ.A.0004.090123T0900Z-090123T1400Z/ INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON...IMMOKALEE 908 AM EST THU JAN 22 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM EST THIS MORNING... SIMILAR CONDITIONS TO THURSDAY MORNING...WITH CLEAR SKIES AND LIGHT WINDS...CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING RESULTING IN TEMPERATURES POSSIBLY FALLING TO NEAR FREEZING ONCE AGAIN. FOR THIS REASON A FREEZE WATCH HAS BEEN ISSUED FOR FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ068-069-071>075-174-221515- /O.EXP.KMFL.FZ.W.0002.000000T0000Z-090122T1400Z/ METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...NAPLES...CORAL SPRINGS...SUNRISE... DAVIE...HOLLYWOOD...PEMBROKE PINES...HIALEAH 908 AM EST THU JAN 22 2009 ...FREEZE WARNING ALLOWED TO EXPIRE AT 9 AM EST THIS MORNING... CURRENT SURFACE AND MESONET OBSERVATIONS INDICATE THAT TEMPERATURES HAVE WARMED ABOVE THE FREEZING MARK ACROSS THE FREEZE WARNING AREA. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ 70/DD
000 WWUS72 KMFL 221900 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 200 PM EST THU JAN 22 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY FOR GLADES...HENDRY...INLAND PALM BEACH AND INLAND COLLIER COUNTIES... FLZ067-070-231400- /O.UPG.KMFL.FZ.A.0004.090123T0900Z-090123T1400Z/ /O.EXA.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/ INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE... WELLINGTON...IMMOKALEE 200 PM EST THU JAN 22 2009 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. THIS UPGRADES THE FREEZE WATCH PREVIOUSLY ISSUED. CLEAR SKIES AND LIGHT WINDS WILL CREATE VERY FAVORABLE RADIATIONAL COOLING CONDITIONS TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR JUST BELOW FREEZING FOR A FEW HOURS EARLY FRIDAY MORNING IN SOME AREAS. THESE CONDITIONS ARE MOST PROBABLE ACROSS THE AGRICULTURAL AREAS IN WESTERN PALM BEACH COUNTY FROM BELLE GLADE AND INLAND OF PAHOKEE WEST...AND ACROSS FAR NORTHERN PARTS OF INLAND COLLIER COUNTY NEAR IMMOKALEE AND BUNKER HILL. EVEN IF THE TEMPERATURES DO NOT DROP TO OR BELOW 32 DEGREES...COVERAGE OF FROST IS EXPECTED TO BE MORE WIDESPREAD IN THESE AREAS TONIGHT AND THIS COULD STILL CAUSE SERIOUS DAMAGE TO OUTDOOR PLANTS AND CROPS. AGRICULTURAL INTERESTS IN THESE AREAS SHOULD PREPARE FOR THE POSSIBILITY OF DAMAGING FROST IN THE EVENT TEMPERATURES DO NOT DROP TO FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ063-066-231400- /O.CON.KMFL.FZ.W.0003.090123T0900Z-090123T1400Z/ GLADES-HENDRY- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON 200 PM EST THU JAN 22 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY. SIMILAR CONDITIONS TO LAST NIGHT WILL CREATE IDEAL RADIATIONAL COOLING CONDITIONS ACROSS GLADES AND HENDRY COUNTIES AGAIN TONIGHT. TEMPERATURES WILL LIKELY DROP TO OR BELOW FREEZING OVER A LARGE AREA FOR SEVERAL HOURS EARLY FRIDAY MORNING...THOUGH TEMPERATURES WILL LIKELY REMAIN ABOVE LEVELS FROM LAST NIGHT IN MANY AREAS...AROUND 30 DEGREES. FOR THIS REASON A FREEZE WARNING CONTINUES FOR FRIDAY MORNING...BUT A HARD FREEZE IS NOT EXPECTED AT THIS TIME. EVEN IF THE TEMPERATURES DO NOT DROP TO OR BELOW 32 DEGREES...COVERAGE OF FROST IS EXPECTED TO BE MORE WIDESPREAD IN THESE AREAS TONIGHT AND THIS COULD STILL CAUSE SERIOUS DAMAGE TO OUTDOOR PLANTS AND CROPS. AGRICULTURAL INTERESTS IN THESE AREAS SHOULD PREPARE FOR THE POSSIBILITY OF DAMAGING FROST IN THE EVENT TEMPERATURES DO NOT DROP TO FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ STRASSBERG/DD
000 WWUS72 KMFL 231400 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 900 AM EST FRI JAN 23 2009 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... FLZ063-066-067-070-231500- /O.EXP.KMFL.FZ.W.0003.000000T0000Z-090123T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 900 AM EST FRI JAN 23 2009 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... SURFACE OBSERVATIONS INDICATE THAT TEMPERATURES HAVE WARMED ABOVE THE FREEZING POINT ACROSS GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES. THUS...THE FREEZE WARNING WILL EXPIRE ON SCHEDULE AT 9 AM EST. $$ DD/ERA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 22, 12:36 AM EST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 22, 12:36 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1236 AM EST THU JAN 22 2009
.AVIATION...
VFR CONDITIONS OVER ALL TERMINALS THROUGH 23/06Z. DRAINAGE FLOW WILL
PREVAIL THIS MORNING WITH WITH SPEEDS MAINLY AT OR BELOW 5 KTS.
SFC WNDS SHOULD BECOME MORE NE-E OVR ERN TERMINALS AND NW OVR KAPF DURING
AFTERNOON THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 920 PM EST WED JAN 21 2009/
..CONDITIONS SET FOR FREEZING TEMPERATURES AND FROST OVERNIGHT...
UPDATE...
LATEST OBS AND TRENDS INDICATE THAT EVERYTHING IS ON TRACK FOR OUR
FREEZE EVENT TONIGHT. TEMPERATURES AT THIS EVENING HOUR ARE ALREADY
IN THE 40S AREA WIDE...WITH A FEW POCKETS OF 30S NOTED OVER THE
EVERGLADES AND THE BELLE GLADE AREA. ONE FAIRLY SIGNIFICANT TREND IS
THE SLIGHTLY HIGHER DEWPOINTS LINGERING OVER NORTHERN AND WESTERN
AREAS. AT 01Z...SFC HIGH WAS CENTERED IN THE AREA BETWEEN PGD AND
TPA WILL GRADUALLY SETTLE OVER THE CENTRAL PENINSULA OVERNIGHT. ALL
THIS SUGGESTS THAT RADIATIONAL COOLING EFFECTS ALREADY TAKING HOLD
OVER THESE AREAS, AND ALSO INDICATES A GREATER POTENTIAL FOR FROST
IN ADDITION TO THE FREEZING TEMPERATURES. THEREFORE WILL INCREASE
COVERAGE OF FROST TO AREAS OVER ALL INTERIOR LOCATIONS, AND IN
FACT IN SOME PLACES IT MAY END UP BEING QUITE HEAVY AROUND DAYBREAK.
THE AREA OF GREATER FROST COVERAGE INCLUDES THE OUTERMOST SUBURBS OF
SOUTHEAST FLORIDA AS WELL AS RIGHT UP TO I-75 IN WESTERN COLLIER
COUNTY.
THE LOCAL WRF MODEL IS SHOWING FREEZING TEMPERATURES WELL INTO THE
METRO AREAS OF BOTH COASTS, A BIT CLOSER TO THE COAST THAN INDICATED
IN CURRENT FORECAST. THE RUC, HOWEVER, SHOWS WARMER READINGS THAN
FORECAST. LATEST ANALYSIS POINTS TO CURRENT FORECAST RIGHT ON TRACK
AND WILL MAKE NO CHANGES TO FORECAST. ONE POSSIBLE DISCONCERTING
TREND IS THE GFS AND NAM LOWERING 1000-850 THICKNESS VALUES OVER THE
FAR SOUTHERN INTERIOR AND SOUTHWEST PENINSULA OVERNIGHT. THIS HAS
OCCURRED IN A FEW PAST FREEZE EVENTS WHERE TEMPERATURES DROPPED TO
BELOW FREEZING EVEN IN THE OUTLYING SUBURBS. FREEZE WARNINGS ARE
ALREADY OUT FOR THESE AREAS, HOWEVER, SO ONCE AGAIN NO NEED TO MAKE
CHANGES.
MARINE FORECAST LOOKS GOOD AND NO CHANGES UPCOMING. /MOLLEDA
AVIATION... /ISSUED 635 PM EST WED JAN 21 2009/
VFR THRU PD. CLR SKY AND NW WNDS AOB 10 KTS THRU THE PD. /JR
PREV DISCUSSION... /ISSUED 334 PM EST WED JAN 21 2009/
DISCUSSION...
CURRENT WATER VAPOR ANIMATION SUGGESTS THAT AN AMPLIFIED LONG WAVE
UPPER- LEVEL FLOW PATTERN REMAINS ESTABLISHED ACROSS NORTH
AMERICA THIS AFTERNOON...WITH VORT MAX WHICH SENT A VERY STRONG
COLD FRONT ACROSS SOUTH FLORIDA YESTERDAY NOW MOVING NORTHEASTWARD
OVER THE OPEN ATLANTIC. A SERIES OF WEAKER DISTURBANCES WILL MOVE
ACROSS THE GULF OF MEXICO AND FLORIDA PENINSULA OVER THE NEXT 24
HOURS...WITH DEEP-LAYER MOISTURE REMAINING INSUFFICIENT FOR EVEN
MID AND HIGH-LEVEL CLOUD COVER. WITH CLEAR SKIES STILL ANTICIPATED
OVER THE MAINLAND...THE STAGE IS SET FOR EXCELLENT RADITIONAL
COOLING TONIGHT...AS WINDS RELAX WITH SURFACE RIDGE AXIS SETTLING
OVER THE PENINSULA. WILL MAINTAIN HARD FREEZE WARNING FOR
GLADES/HENDRY COUNTIES...AS TEMPERATURES WILL LIKELY FALL INTO THE
MID 20S FOR SEVERAL HOURS IN THE VERY DRY AIRMASS IN PLACE.
ELSEWHERE...WILL MAINTAIN FREEZE WARNING FOR ALL BUT COASTAL PALM
BEACH/BROWARD/MIAMI-DADE COUNTIES...ALTHOUGH FREEZING CONDITIONS
WILL LIKELY BE MARGINAL/BRIEF...AND CONFINED TO THE EXTREME
WESTERN PORTIONS OF THE METROPOLITAN ZONES. WITH DEW POINTS
EXPECTED TO GENERALLY BE IN THE 20S...ANY FROST WILL LIKELY BE
MORE PATCHY THAN WIDESPREAD...AND HAVE INDICATED THIS IN THE
WEATHER GRIDS. OTHERWISE...A FEW SHOWERS MAY DEVELOP IN ZONE OF
ENHANCED LOW-LEVEL CONVERGENCE OVER THE GULF STREAM...WHERE OFF
SHORE FLOW INFLUENCE DIMINISHES...AND WILL LEAVE A 10 POP IN
PLACE OVER THE WATER FOR THIS POTENTIAL.
A WARMING TREND WILL BEGIN ACROSS THE AREA TOMORROW...AS ANOTHER
DAY OF ABUNDANT INSOLATION WILL MORE EFFICIENTLY WARM THE DRY
LOW-LEVEL AIRMASS IN PLACE OVER SOUTH FLORIDA. EXPECT
TEMPERATURES TO REACH THE MID 60S IN MOST LOCATIONS...WITH NO
ADDITIONAL LOW-LEVEL COLD THERMAL ADVECTION. WINDS MAY BRIEFLY
VEER TO THE NORTH-NORTHEAST ALONG THE ATLANTIC COAST...WITH A FEW
SHOWERS POSSIBLY APPROACHING THE COAST OF MIAMI-DADE COUNTY.
HOWEVER...VERY COLD LANDMASS WILL RESULT IN OFFSHORE FLOW ONCE
AGAIN ON THURSDAY NIGHT...WITH LOW TEMPERATURES ALONG BOTH COASTS
RANGING FROM THE MID 40S TO AROUND 50. ANOTHER VERY LIGHT FREEZE
IS POSSIBLE ACROSS GLADES COUNTY...AND WILL MAINTAIN INHERITED
FREEZE WATCH FOR THIS SINGLE ZONE.
AN EASTERLY FLOW REGIME WILL GRADUALLY BECOME MORE ESTABLISHED BY
FRIDAY...AS MODELS INDICATE SURFACE RIDGE AXIS OVER THE FLORIDA
PENINSULA SLOWLY WEAKENING AND SHIFTING EASTWARD INTO THE
ATLANTIC. THE WARMING TREND WILL CONTINUE THROUGH THE WEEKEND...AS
SHORTWAVE RIDGING ALOFT SPREADS OVER FLORIDA IN ADVANCE OF A WEAK
SOUTHERN STREAM VORT MAX MOVING ACROSS THE GULF COAST. THE
COMBINATION OF STRENGTHENING/DEEPENING EASTERLY FLOW AND THE
PASSAGE OF THIS DISTURBANCE OVER THE AREA LATE IN THE WEEKEND MAY
ALLOW SHOWER CHANCES TO SLOWLY INCREASE ALONG THE EAST COAST.
HOWEVER...EXPECT GENERALLY DRY WEATHER TO PREVAIL THROUGH THIS
FORECAST PERIOD.
MARINE...
NORTHWEST WINDS IN EXCESS OF 20 KNOTS WILL CONTINUE THROUGH THIS
EVENING ACROSS THE LOCAL ATLANTIC WATERS...WITH SEAS IN THE GULF
STREAM LIKELY REMAINING IN THE 7-9 FOOT RANGE. WILL MAINTAIN SCA
FOR THIS MARINE REGION THROUGH 15Z THURSDAY...BEFORE SEAS SLOWLY
SUBSIDE BELOW ADVISORY CRITERIA. OTHERWISE...NO MARINE WEATHER
PROBLEMS ARE ANTICIPATED...AS PROXIMITY OF SURFACE RIDGE AXIS
RESULTS IN LIGHT NORTHEASTERLY GRADIENT FLOW OVER THE LOCAL WATERS
IN THE SHORT TERM. EASTERLY WINDS WILL ALLOW FOR AN INCREASING
THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST THIS WEEKEND.
FIRE WEATHER...
RED FLAG CONDITIONS SURPRISINGLY HARD TO COME BY THIS AFTERNOON
ACROSS SOUTH FLORIDA...PRIMARILY DUE TO COOL AFTERNOON
TEMPERATURES. WILL MAINTAIN FIRE WEATHER WATCH FOR IMMEDIATE EAST
COAST TOMORROW...AS LOW-LEVEL WINDS MAY SHIFT TO NORTHEAST
ALLOWING ATLANTIC MOISTURE TO SPREAD INLAND...WITH WARNING FOR ALL
OTHER FIRE WEATHER ZONES. EXPECT CONDITIONS TO IMPROVE FURTHER
OVER THE NEXT FEW DAYS...AS MOISTURE GRADUALLY INCREASES OVER THE
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 65 44 72 53 / - - - 10
FORT LAUDERDALE 66 49 73 56 / - - - 10
MIAMI 67 51 74 57 / 10 - - 10
NAPLES 64 43 73 52 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-
FLZ073-FLZ075.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR FLZ067-FLZ068-
FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.
FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR FLZ068-FLZ072-FLZ074-FLZ168-FLZ172-FLZ173-
FLZ174.
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR FLZ063.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...04/AT
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Jan 21, 5:56 PM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 556 PM EST WED JAN 21 2009 FLZ063-066>075-168-172>174-221100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 556 PM EST WED JAN 21 2009 ...FREEZING TEMPERATURES OVERNIGHT MOST OF SOUTH FLORIDA... ...HAZARDOUS MARINE CONDITIONS CONTINUING TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: FREEZING TEMPERATURES ARE EXPECTED OVER ALL OF INLAND SOUTH FLORIDA OVERNIGHT, WITH A HARD FREEZE LIKELY OVER GLADES AND HENDRY COUNTIES. THESE FREEZING TEMPERATURES WILL LIKELY EXTEND INTO THE OUTLYING SUBURBS OF BOTH THE EAST AND WEST COASTS. PATCHY TO AREAS OF FROST IS ALSO EXPECTED IN THESE AREAS AFTER MIDNIGHT. OVER MOST OF THE METRO AND COASTAL SECTIONS OF SOUTH FLORIDA, OVERNIGHT LOW TEMPERATURES WILL BE IN THE MID 30S TO AROUND 40. INTERESTS SHOULD ANTICIPATE THE POSSIBILITY OF FREEZING TEMPERATURES AND BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION. WAVES: SEAS UP TO 9 FEET WILL CONTINUE IN THE GULF STREAM TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL SLOWLY MODERATE OVER THE NEXT FEW DAYS. HOWEVER, FREEZING TEMPERATURES ARE STILL POSSIBLE OVER GLADES COUNTY THURSDAY NIGHT. LOW TEMPERATURES ELSEWHERE WILL BE IN THE UPPER 30S AND 40S. GULF STREAM SEAS WILL STILL BE IN THE 7 FOOT RANGE ON THURSDAY BEFORE SUBSIDING BELOW 6 FEET THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FROST AND FREEZING TEMPERATURES TO THE NATIONAL WEATHER SERVICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:57 AM EST | Fire Weather Watch | MFL | Collier | 10 hr |
| Jan 22, 4:37 AM EST | Freeze Watch | MFL | Collier, Palm Beach | 9 hr |
| Jan 22, 2:10 PM EST | Red Flag Warning | MFL | Collier | 28 hr |
Nearby
Freeze Warnings in Florida, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.